Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

$ \omega\sb 3\omega\sb 1\to (\omega\sb 3\omega\sb 1,3)\sp 2$ requires an inaccessible


Authors: Lee Stanley, Dan Velleman and Charles Morgan
Journal: Proc. Amer. Math. Soc. 111 (1991), 1105-1118
MSC: Primary 03E05; Secondary 03E35, 03E45, 03E55
DOI: https://doi.org/10.1090/S0002-9939-1991-1049849-X
MathSciNet review: 1049849
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if there is a simplified $ ({\omega _2},1)$-morass with linear limits and $ {2^{{\aleph _1}}} = {\aleph _2}$, then $ {\omega _3}{\omega _1} \nrightarrow {({\omega _3}{\omega _1},3)^2}$. Thus, assuming $ {2^{{\aleph _1}}} = {\aleph _2}$, this negative relation holds in $ V$ if both $ {\aleph _2}$ and $ {\aleph _3}$ are (successor cardinals)$ ^{L}$, since in this case, well-known arguments show there is a simplified $ ({\omega _2},1)$-morass with linear limits. The contrapositive is that, assuming $ {2^{{\aleph _1}}} = {\aleph _2}$, the positive relation holds only if either $ {\aleph _2}$ or $ {\aleph _3}$ is (inaccessible)$ ^{L}$.


References [Enhancements On Off] (What's this?)

  • [D] H. D. Donder, Another look at gap-$ 1$ morasses, Recursion Theory (A. Nerode and R. Shore, eds.), Proc. Sympos. in Pure Math., vol. 42, Amer. Math. Soc., Providence, R.I., 1985, pp. 223-236. MR 791060 (86k:03046)
  • [EHMR] P. Erdos, A. Hajnal, A. Mate, and R. Rado, Combinatorial set theory: Partition relations for cardinals, North-Holland, 1984. MR 795592 (87g:04002)
  • [M] T. Miyamoto, Some results in forcing, Doctoral Dissertation, Dartmouth College, 1987.
  • [SS1] S. Shelah and L. Stanley, A theorem and some consistency results in partition calculus, Ann. Pure Appl. Logic 36 (1987), 119-152. MR 911579 (89d:03045)
  • [SS2] -, More consistency results in partition calculus (to appear). [V1] D. Velleman, Simplified morasses, J. Symbolic Logic 49 (1984), 257-271.
  • [V2] -, Simplified morasses with linear limits, J. Symbolic Logic 49 (1984), 1001-1021. MR 771773 (86f:03088)
  • [V3] -, Souslin trees constructed from morasses, Axiomatic Set Theory (J. Baumgartner, D. Martin, and S. Shelah, eds.), Contemp. Math., vol. 31, Amer. Math. Soc., Providence, RI, 1984, pp. 219-241. MR 763903 (86b:03066)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03E05, 03E35, 03E45, 03E55

Retrieve articles in all journals with MSC: 03E05, 03E35, 03E45, 03E55


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1049849-X
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society